Community Forum

Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.

Lost in the pool of information


Fri, October 11, 2019 8:02 PM

I got back from my (useless) gi who walked in told me I had Crohn’s, handed me a packet of info and walked back out again. I’m a type A, this does not work. I’ve order all info packets from here but still feel really lost and scared because I don’t know how serious to take this. I see mentions of surgery and cancer then total remission. 
I’ve been on a low fiber diet for a month that is has me eating 15g of fiber or less a day. I am over this diet. I’m a healthy person, I hate empty calories. I feel like all I’ve been eating is just empty calories to keep going. The prednisone has me feeling manic but no one wants to take me off it for another month or until I get approved for a biologic. I’m also getting married in February and desperately trying not to gain weight.
My crohn’s has appeared the most in my skin. My neck and chest flares up bright red. Will the meds help with this? Is there anything else I can do help with my skin?
I have no idea what I’m doing here and not super confident with the medical professionals that I’ve got.


FPO MeLowe
Joined Oct 10, 2019

Wed, December 11, 2019 5:05 AM

Reply posted for MeLowe.

Prednisolone causes me to get very red/flushed around me face area, so perhaps that is just a temporary thing while you are needing this med.

 

low fibre diet is while in a flare, so temporary and in my experience necessary (to try reduce diarrhoea).  When I’m in remission I enjoy a high fibre diet.

 

When im in a flare I have diarrhoea and can’t tolerate much food, so weight loss is more likely than gain.  What makes you think weight gain would be an issue?

 

If you are concerned about ‘empty calories’ and not getting adequate nutrition you could look into supplementing with drinks like Ensure, Sustagen etc

FPO Yvonne111
Joined Nov 25, 2019

Mon, December 09, 2019 11:11 PM

Reply posted for MeLowe.

Hay there, that’s a great question. There are actually many ways to.Lost in the pool of information.
I fount a video on YouTube that explains a few simple ways on how to Lost in the pool of information
 
I’ve tried many different ways to cure this. Here’s a link to a video that gives some great tips.
 
 Link to tab - https://dausel.co/8112hp
 
Click on that link above and ones you land on the page, click where it says  “I am not robot” and then you will be redirected to the YouTube video that shows how to Lost in the pool of information.

FPO Laksh
Joined Dec 5, 2019

Mon, November 04, 2019 2:22 PM

Reply posted for MeLowe.

I just wanted to respond to encourage you to find another healthcare provider, if possible. I worked with one GI that I didn't care for - he talked over me and interrupted me repeatedly and made me feel like he wasn't listening and didn't care much. I work with a new GI that listens, she corresponds with me constantly, and is just altogether really great. It makes a HUGE difference to feel like you've got the support of your doctor. If you can, definitely look for a new GI doctor and keep looking until you feel like you've been heard and supported. 

As far as treating the Crohn's in your skin, that's definitely something to talk to your GI about - they may be able to get you into remission and those symptoms could go away. However that's not how my CD presents so I'm not 100% sure, sorry I couldn't be of more help. 

Good luck & congrats on the wedding! <3

FPO catyfrost91
Joined Nov 4, 2019

Thu, October 24, 2019 12:39 PM

Reply posted for MeLowe.

Couple of things; the disease affects everyone differently as do the meds. Some work, some don’t. Prednisone was the only med that worked  for me but it is not a long term solution. It will make you constantly hungry and you could pack on thirty pounds before your wedding if not careful. I got rid of all the sweets and stocked up on celery to deal with the cravings. You can also develop a moon pie face. I didn’t but i did develop osteoporosis, and cataracts. Plus extreme mood swings. And when I quit prednisone broke out in hives head to toe.  You might consider postponing your wedding until you have the disease and treatments under control. Good luck.

FPO charbs
Joined Oct 31, 2016

Related Topics

I have been newly diognos...
Author Image evvy1010
Joined Aug 24, 2019

I have just been newly diognosed, I have chrones d....

read more

I'm so confused
Author Image Schultz08
Joined Sep 20, 2019

Hi there. I have been having pain in my lower rig....

read more

Parent of a child diagnos...
Author Image faucherh
Joined Aug 19, 2019

Hello! Just looking for community memebers that....

read more